What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 25, 1:46 PM EST, 20 minutes earlier.
Area forecast discussion, Jun 25, 1:46 PM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
246 PM EDT Thu Jun 25 2020
.DISCUSSION...
...Hot and Humid Today with Heat Indices Between 103-108 Degrees...
...Isolated-Scattered Strong/Severe Late Afternoon and Evening
Storms...
...A Moderate Rip Current Threat will Continue at Beaches into the
Weekend...
Current-Tonight...Hot temperatures across ECFL this afternoon with
L90s near the coast and M-U90s inland. Heat index values average 103-
108F across much of the area. The 16Z KXMR sounding came in with a
PWAT of 1.83 inches and a 500 mb temp of -7.2C. The DCape is again
high at 1233 J/KG. The 915 MHZ Cape wind profilers show a SWRLY flow
off the deck varying between 5-10 kts. The GFS shows forecast PWATs
to increase late today to 1.80-2.00 inches across the I-4 corridor,
down to Lake Okeechobee, and inland from the Treasure Coast. The Day
1 Convective Outlook remains Marginally Severe over much of central
and southwest FL. We maintain 20-30pct PoPs closer towards the coast
and up to 40pct further into the interior and parameters are in
place for any late day/evening pulse storm to be a risk of producing
locally severe wind/hail.
While an ISOLD storm threat will remain along the ECSB during the
afternoon, greatest chances for convection will remain very late
afternoon/evening with additional boundary collisions. While of a
westerly storm motion, it remains very light and can foresee some
erratic cell movement late today, especially where stronger boundary
interactions occur over the interior. Some storms could push back
toward the Volusia coast, but confidence not there with regards to
the Brevard coast at this time, but needs watching. Per recent days
storm reports, main storm impacts still include torrential downpours
leading to ponding of water on roadways with some nuisance minor
flooding possible, frequent cloud to ground lightning, downburst
winds of 45 to 55 mph locally, and at least small hail. An isolated
severe storm or two with winds to 60 mph and possible nickel to
quarter-size hail cannot be ruled out, again.
Onshore wind flow near the coast due to the sea breeze will revert
back to light/variable during the evening/overnight period. Activity
will diminish through this evening with warm and muggy conditions as
eventual low temps fall into the L-M70s, with a few U70s sprinkled
in near the Space/Treasure coasts. Cloud cover from earlier storms
thinning overnight.
Previous Extended Forecast Discussion Slightly Modified...
Friday-Sunday....The main story to close out this week and into the
weekend is the persistent heat, with possible near-record temps. A
strong mid-level ridge remains nearly stationary over the FL
peninsula, as the surface ridge axis lifts north and settles around
the Cape region through this weekend. Expect hot afternoon temps
Friday and Saturday as highs reach the low 90s along the coast and
mid to upper 90s inland. Heat index values peak in the 101-106 range
each afternoon. Likely won't see much relief from rainfall as
subsidence from the mid-level ridge and dry air across the region
keeps rain chances below climatological values. Should remain dry
along the coast through Saturday, with isolated to scattered storms
in the late afternoon/evening for the inland areas. Highest rain
chances (20-30 percent) will be in Lake County south along the
Kissimmee River to Lake Okeechobee. These rain chances might be on
the generous side, and the lack of rainfall will allow for deep
atmospheric mixing with temperatures possibly reaching record values
Friday and Saturday. That would be an impressive feat to reach as
records for the next few days are mostly from 1944, 1950, and 1998 -
when some of the hottest temperatures on record occurred in east-
central Florida.
By Sunday, moisture starts to slowly build back into the area as the
surface ridge axis drifts south, and a mid-level shortwave trough
moves through northern Florida. Scattered afternoon storms are
forecast to develop across much of central Florida. Rain chances
jump to 30 percent inland from the coast, and 30-40 percent inland.
Hot conditions continue as highs reach the low 90s along the coast
and mid to some upper 90s inland.
Monday-Wednesday...Upper-level pattern changes as the mid-level
ridge over FL breaks down, and a large cutoff low develops over the
Northeast U.S. by mid week. Both GFS and ECMWF show some surface
reflection of the trough reaching Florida causing local winds to
veer south to start the week, then southwest by Wednesday. A surge
of deep moisture will increase rain chances each day from 40-50
percent. Rain chances from the NBM were capped due to extended time
frame, but can be increased as confidence in forecast becomes
higher. Still on the hot side to start the week - highs reach low
90s along the coast and mid 90s inland Monday/Tuesday. Then,
dropping back to normal values with low 90s forecast for Wednesday.
&&
.AVIATION...East coast sea breeze will spark scattered TSRA as it
pushes inland with the best chance at TIX initially spreading west
to SFB/MCO/ISM through 00Z. Strong wind gusts 35-50 knots will occur
in the stronger storms. On Fri, there will be an earlier onset to
the sea breeze and drier air aloft so storm coverage should be lower
and focused farther inland.
&&
.MARINE...Afternoon-Tonight...The Atlantic ridge axis is situated
across the south-central FL peninsula. Favorable small craft boating
conditions outside of late afternoon and evening showers/storms
along the Volusia coast (and perhaps Brevard). Seas around 2 ft near
shore and 3 ft well offshore (at times). Light offshore winds have
become onshore with afternoon sea breeze formation and slow inland
movement. Winds will become of a light southerly component again
this evening and more SWRLY near the coast. ISOLD aftn storms
forecast near the coast with sea breeze formation.
Inland lakes are not immune from the effects of strong storms and
hazardous boating conditions can quickly develop over lakes with
gusty winds and frequent lightning. Be prepared to seek safe harbor
well before a storm approaches your area late today and evening.
Winds/seas locally higher invof storms.
Previous Extended Marine Forecast Discussion...
Friday-Monday...Favorable boating conditions will persist for the
next several days as the Atlantic ridge axis settles across the Cape
this weekend. Hot and mostly dry conditions Friday and Saturday as
temps reach the low 90s along the coast. By Sunday, moisture begins
to return with scattered afternoon storms possible, then increasing
rain chances into next week. Steady east winds around 5-10 knots on
Friday become east to southeast over the weekend. Seas around 2
feet, though some 3 feet swells possible far offshore late weekend.
&&
.CLIMATE...Warm mins of 79 for MLB and VRB this morning would tie
the record for MLB and break for VRB with both records last set in
2013.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 70 93 72 93 / 20 10 10 10
MCO 72 97 73 94 / 20 20 10 20
MLB 75 91 75 90 / 10 10 0 10
VRB 75 92 72 91 / 10 10 0 10
LEE 73 98 75 96 / 20 30 10 20
SFB 73 97 74 96 / 20 20 10 10
ORL 73 96 76 95 / 20 20 10 20
FPR 75 91 74 91 / 10 10 0 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
ALL FORECAST GRIDS...Sedlock
RADAR/IMPACT WEATHER....Leahy
AVIATION...Kelly
Hazardous weather outlook, Jun 25, 8:54 AM EST, 5 hours 12 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
954 AM EDT Thu Jun 25 2020
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-260200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
954 AM EDT Thu Jun 25 2020
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
Isolated to scattered lightning storms, some strong to severe, are
forecast again today, mainly over the interior as well as Volusia
County, between 4 PM and 10 PM. Today's storms will move eastward at
around 5 mph, but occasionally showing erratic movement, due to late
day stronger boundary collisions, and will be capable of producing
wind gusts of 50 to 60 mph, hail to 1 inch in diameter, frequent
lightning, and torrential downpours of 1 to 3 inches in a 60 to 90
minute period. Move indoors to safety at the first sign of
threatening skies, or if you hear thunder.
.MARINE THUNDERSTORM GUST IMPACT...
A few late afternoon and early evening storms will be capable of
producing wind gusts of 35 knots or higher over inland lakes, as
well as the Intracoastal and near shore Atlantic waters offshore
Volusia County. An isolated storm or two could produce wind gusts in
excess of 50 knots over inland lakes late today and this evening.
.EXCESSIVE HEAT IMPACT...
The combination of afternoon temperatures reaching as high as the
mid to upper 90s, with high relative humidity values will result
in peak heat index readings between 103 and 108 degrees across the
area. If you will be working or engaging in any outdoor activity
today, be sure to remain well-hydrated and take indoor rest
breaks, preferably in an air conditioned room.
.RIP CURRENT IMPACT...
There is a Moderate risk of life-threatening rip currents at area
beaches today with the highest threat 3 and 9 PM due to tidal
effects. To reduce your chance of becoming caught in the seaward
pull of a rip current, swim only within sight of a lifeguard,
following social distancing guidelines.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Isolated to scattered lightning storms are expected each afternoon
and early evening through this weekend, with increasing coverage
of storms expected early next week. Frequent lightning strikes,
torrential downpours, small hail, and gusty winds are the main
threats with any stronger storms which will develop.
The combination of heat and humidity will produce heat index
readings between 102 to 107 degrees again on Friday afternoon.
A Moderate risk of life-threatening rip currents is expected this
weekend at the central Florida Atlantic beaches.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following all local, state, and CDC
guidelines.
Cristaldi/Sedlock
In the hours before
Special weather statement, Jun 25, 1:16 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Melbourne FL
216 PM EDT Thu Jun 25 2020
FLZ147-251900-
Northern Brevard County FL-
216 PM EDT Thu Jun 25 2020
...SPECIAL WEATHER STATEMENT...
At 214 PM EDT, Doppler radar was tracking strong thunderstorms near
Titusville. These storms were nearly stationary.
Pea size hail will be possible with these storms.
Locations impacted include...
Titusville, Sharpes, Port Saint John, Haulover Canal and Mims.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 2850 8051 2841 8080 2860 8090 2867 8089
2878 8068
TIME...MOT...LOC 1814Z 083DEG 3KT 2857 8080
LeahyLocal storm report, Jun 25, 1:32 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
232 PM EDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST 4 NNE PORT SAINT JOHN 28.53N 80.77W
06/25/2020 M40 MPH Brevard FL OTHER FEDERAL
USAF WIND TOWER 1007 MEASURED A WIND GUST OF 40 MPH/35 KT
FROM THE NNE.
&&
DKWLocal storm report, Jun 25, 1:47 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
247 PM EDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST 4 NNE PORT SAINT JOHN 28.53N 80.77W
06/25/2020 M54 MPH Brevard FL OTHER FEDERAL
USAF WIND TOWER 1007 MEASURED A WIND GUST OF 54 MPH/47 KT
FROM THE NORTH.
0245 PM TSTM WND GST 2 NNW PORT SAINT JOHN 28.51N 80.80W
06/25/2020 M52 MPH Brevard FL AWOS
TITUSVILLE SPACE COAST REGIONAL AIRPORT MEASURED A WIND
GUST OF 52 MPH/45 KT FROM THE EAST.
&&
DKW